MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986850
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent oblique lumbar interbody fusion at l4-l5 due to spinal canal stenosis.The procedure was performed in right decubitus position approaching from the left side.There was scoliosis and the approaching side was narrow.Intra-op, during cage insertion with the inserter, the cage advanced when the surgeon was trying to remove the sleeve using a sleeve remover.Reportedly, the sleeve was removed early.The place where the cage was inserted a little had become narrowed.At that moment, the sleeve did not come out and only the cage advanced.When hitting the handle of the sleeve remover in order to remove the cage, the cage was detached from the inserter.When the surgeon removed the cage, the thread of the removed cage broke.Hence, a new cage was opened and inserted successfully using the same inserter.According to the sales rep, the inserter and the cage might have deviated when the handle of the sleeve remover was hit.There was a delay of less than 60 minutes in overall procedure time as a result of this event.No fragment of the broken cage remained inside the patient; and no patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: the product was returned with witness marks on both sides of the scallops of the implant.There are depressions in the back side of the implant where the inserter made contact with the implant during implantation.The threads in the threaded hole are also damaged.Both of these observations are consistent with a strong impact force while the implant is being installed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9178863
Report Number1030489-2019-01148
Device Sequence Number2568672
Product Code MAX
UDI-Device Identifier00643169190528
UDI-Public00643169190528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986850
Device Lot NumberH5511902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1